By Topic

Comments on "Constraints on belief functions imposed by fuzzy random variables": some technical remarks on Romer/Kandel

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Romer, C. ; Dept. of Comput. Sci. & Eng., Univ. of South Florida, Tampa, FL, USA ; Kandel, A.

First, we would like to thank V. Kratschmer for his validation of our results in the paper regarding the belief measure by using a topological approach. Though assertions (1) and (3) are presented in a weakened fashion, our results still remain valid, as he claims. It is true that assertion (2) has been proved by us only for Borel sets B, which have at most countable components. We were not able to prove the same result for Borel sets with uncountable components (such as the irrational numbers, for example) using our line of reasoning. We therefore applaud the proof presented by V. Kratschmer for the more general Borel sets using an interesting use of some topological properties induced by the Hansdorff metric defined on the space of closed intervals of the real numbers. This certainly makes our original approach to fuzzy data analysis combining fuzzy sets theory and Dempster-Shafer even more useful.

Published in:

Systems, Man, and Cybernetics, Part B: Cybernetics, IEEE Transactions on  (Volume:29 ,  Issue: 5 )